Nebraska, 2005

Hail in Nebraska, April 15, 2005

April 15, 2005 · NWS LBF · 3 events in 2 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Apr 15, 2:22 AM MST, 3 hours 45 minutes earlier.

Area forecast discussion, Apr 15, 2:22 AM MST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
422 AM CDT FRI APR 15 2005

...FORECAST FOCUS IS MAINLY CONVECTION CHANCE AND TEMPS THROUGH THE
WEEKEND...

.DISCUSSION...
SMALL AREA OF -TRW MOVING ACROSS WEST CENTRAL NEBRASKA ATTM. THEY
ARE IN THE DYING STAGES AND EXPECT THIS TREND TO CONTINUE WITH MOST
OF THE CWA RECEIVING NO PRECIP THIS MORNING. PRECIP ASSOCIATED WITH
WEAK TROF WHICH LIES ACROSS THE FORECAST AREA THIS MORNING. DISTINCT
BOUNDARY WITH 10 TO 15 DEGREE DIFFERENCE WITH DEW POINTS. AS FOR
TODAY GOING TO BE PLEASANT AS LOW CLOUDS WHICH HAVE PLAGUED THE
REGION THE LAST COUPLE OF MORNINGS NOT AROUND.

TROF STALLS ACROSS THE EASTERN FORECAST AREA AND WILL BE THE FOCUS
POINT TONIGHT THROUGH SATURDAY FOR THUNDERSTORMS. MODELS IN GOOD
AGREEMENT OF THE EXISTENCE OF A BOUNDARY BUT THE PLACEMENT IS NOT
SO GOOD. MOISTURE LIMITED...ESPECIALLY TODAY AND AS A RESULT THE
SURFACE BASED CAPE NOT THAT HIGH. HOWEVER WITH THE BOUNDARY IN
PLACE...DO EXPECT ISOLATED THUNDERSTORMS TO DEVELOP MAINLY IN THE
LATE EVENING HOURS AND WILL LIKELY CONTINUE OVERNIGHT WITH THE AID
OF THE LOW LEVEL JET. SEVERE WEATHER IS POSSIBLE HOWEVER LIMITED
INSTABILITY WILL LIKELY KEEP ONLY A FEW CELLS REACHING SEVERE
HAIL/WIND LIMITS.

TROF FINALLY GETS KICK TO THE EAST BY THE END OF THE WEEKEND WITH
DRY CONDITIONS AND WARMER TEMPS DEVELOPING. EXTENDED FORECAST HAS
ANOTHER SYSTEM MOVING IN MID WEEK...HOWEVER LATEST RUN TRENDING
SLOW...BUT DID NOT MAKE MAJOR CHANGES YET.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

MASEK/JMC
Hazardous weather outlook, Apr 15, 3:37 AM MST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
537 AM CDT FRI APR 15 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-161100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
537 AM CDT FRI APR 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

A FRONT MOVING THROUGH NEBRASKA IS EXPECTED TO GENERATE SOME
THUNDERSTORMS TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS IN THE NEBRASKA PANHANDLE ARE EXPECTED TO END
THIS MORNING. A FEW THUNDERSTORMS IN CENTRAL NEBRASKA ARE EXPECTED TO
CONTINUE UNTIL EARLY AFTERNOON. ISOLATED STORMS ARE THEN EXPECTED TO
DEVELOP THIS EVENING AND THERE IS A CHANCE OF THUNDERSTORMS THROUGH
THE NIGHT IN NORTH CENTRAL THROUGH SOUTHWEST NEBRASKA. HAIL AND GUSTY
WIND ARE LIKELY...THOUGH THEY ARE EXPECTED TO STAY BELOW SEVERE
CRITERIA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH SATURDAY NIGHT. THEN QUIET
WEATHER IS EXPECTED UNTIL MONDAY AFTERNOON WHEN ANOTHER SYSTEM MOVES
THROUGH. AFTER THAT...THERE IS A POSSIBILITY OF THUNDERSTORMS UNTIL
AFTER MID WEEK. ALTHOUGH HAIL AND GUSTY WIND ARE EXPECTED...SEVERE
WEATHER IS NOT LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SPRINGER

The radar

The North Platte radar (KLNX), 69 km away, was scanning. The volume nearest the first event began at 13:05 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Hooker

When
April 15, 6:07 AM MST
Where
Hooker County, 25 mi SW of Mullen
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.800, -101.383

Hail, Thomas

When
April 15, 8:01 AM CST
Where
Thomas County, 7 mi S of Seneca
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.950, -100.833

Hail, Thomas

When
April 15, 8:13 AM CST to 8:15 AM CST
Where
Thomas County, 5 mi SSE of Seneca
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.983, -100.800

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444746, 5444747, 5444748.